Fluctuating BP - worried

My pulse goes up a bit when I'm due a T3 dose. But my BP was always fine.

I now have a problem, which I believe is dangerous, (high pulse pressure) but not sure whether it is related to T3 - could I have gone hyper (don't think so as no other symptoms and freezing cold most of the time, but ...)

Really high but swiftly changing systolic blood pressure with low normal diastolic and normal (doesn't vary much) pulse. 149/63 128/66 140/60 over a period of of 5 mins or so with pulse of 62 (pulse and BP fell when I stood up).

Any ideas anyone?

I take olive leaf, CoQ10, cinnamon, D3, K2, and magnesium, and am veggie so should be getting plenty of potassium and folate already. BMI is around 20, but I'm always tired so very inactive.

Last edited by

7 Replies

  • What meds are you on? How much T3 and how much Levo?

    You're sounding undermedicated...

  • T3 only - only 20. Was feeling fine until 2 days ago - then dizzy with fizzing feeling inside and "seashell" noises in ears. Previously BP has been low normal.

  • Ok. You're definitely not overmedicated on 20mcg of liothyronine, so I'd lay money on you needing more, and that being the reason for your raised blood pressure.

  • Those bp readings are really not that high, certainly not dangerous. If you are taking it several times within a few minutes and on the same arm you won't be getting a true reading anyway.

  • It's not the systolic figure which I was saying was dangerous, but the pulse pressure - difference between systolic and diastolic. Apparently the risk of heart attack and stroke increases dramatically if the pulse pressure is over 40.

  • Hi Angel, I had a look at your previous posts and see that you were on bio-hrt. Are you still on that? The BP and pulse pressure could be the effect of one of the hormones you are taking. Perhaps they are out of balance or too much. I had to stop using transdermal progesterone because it affected my heart rate (increased it) and my blood glucose levels. This meant that I had to stop estrogen as well (both bio) as I was afraid to use that without the progesterone. Your heart rate is low and BP high, so not sure whether or which hormone could be the culprit, but I would recommend that you discuss with your doctor (Dr M Gluck?) for advice. It might not be thyroid related at all.

  • No prescription changes for six months and only felt bad for last few days, so not so likely (esp after nearly 10 years of being fine and nicely balanced sex hormones). I won't have another consultation until June, but will mention it then.

You may also like...